MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, 20 DH, HXL/FMP, 36MM ID 56MM CUP OD, MP9

ENCORE MEDICAL L.P. X-ALT HIP; LINER, ACETABULAR, 20 DH, HXL/FMP, 36MM ID 56MM CUP OD, MP9
Model Number 933-36-256
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having significant metallosis and pain.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was having significant metalosis and pain.The in-vivo length of patient service for the implant was 3.9 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not released by the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the metallosis and pain.There are multiple factors that may contribute to the event that are outside the control of djo surgical are increased toxic levels in the body, patient behavior and activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, 20 DH, HXL/FMP, 36MM ID 56MM CUP OD, MP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6941438
Report Number1644408-2017-00861
Device Sequence Number13629531
Product Code OQG
UDI-Device Identifier00888912100632
UDI-Public(01)00888912100632
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number933-36-256
Device Catalogue Number933-36-256
Device Lot Number774F1011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR